Pennsylvania, 2006

Flood in Pennsylvania, June 27 to 30, 2006

June 27 to 30, 2006 · NWS BGM · 1 event in 1 county or zone

Moderate flooding occurred at Meshoppen. The Susquehanna River at Meshoppen rose to the flood stage of 27 feet June 28th, at 12:53 AM EDT.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Moderate flooding occurred at Meshoppen. The Susquehanna River at Meshoppen rose to the flood stage of 27 feet June 28th, at 12:53 AM EDT. The river rose to the moderate flood level of 31 feet June 28th at 7:30 AM EDT. The river crested at 32.78 feet June 28th at 11:30 AM EDT. This flood crest ranks third. The record crest is 43.51 on June 23, 1972. The second highest crest was 36.34 feet January 20, 1996. The local basin average rainfall for June 26 to 29 was 6.04 inches. The river at Meshoppen remained above flood stage through the end of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 2:50 PM EST, 9 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 2:50 PM EST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT TUE JUN 27 2006

.SHORT TERM (TONIGHT - THURSDAY)...
OBVIOUSLY, A VERY BUSY DAY TODAY...SO WILL KEEP THIS SHORT AND
SIMPLE. THE FRONTAL BOUNDARY EXTENDS FROM CENTRAL OHIO SWD ALONG THE
APPALACHIANS. JUST AN IMPRESSIVE AMOUNT OF MOISTURE CONTINUES TO
WORK IT/S WAY NORTHWARD...EXTENDING FROM TROPICAL SYSTEM OFF THE
COAST OF NORTH CAROLINA ATTM. MODERATE TO HEAVY RAINFALL WITH
EMBEDDED CONVECTION IS PRODUCING RAINFALL RATES OF ONE HALF TO ONE
INCH PER HOUR WITH MUCH HIGHER IN CONVECTION. HAVE JUST RECEIVED A
RELIABLE RAINFALL REPORT OF OVER ONE INCH IN 15 MINUTES. MANY AREAS
ARE ALREADY EXPERIENCING SERIOUS FLOODING PROBLEMS...ESPECIALLY THE
SOUTHEAST PART OF THE FORECAST AREA. WITH ADDITIONAL RAINFALL
AMOUNTS ON THE ORDER OF 1.5 TO 3 INCHES AVERAGE THROUGH WED
MORNING..AND LOCALLY HIGHER AMTS UP TO 5 INCHES DUE TO CONVECTIVE
AND TERRAIN ENHANCEMENT POSSIBLE...MAJOR PROBLEMS ARE IN
STORE FOR A GOOD CHUNK OF SOUTHERN NEW YORK AND NORTHEAST PA.

THE NAM IS SLOWER THAN THE GFS IN MOVING THE FRONT AND PRECIP OUT
WEDNESDAY MORNING.  THE NAM DEVELOPS A WAVE ALONG THE BOUNDARY AND
HOLDS IT BACK LONGER. HAVE TRENDED TWD CONSISTENT GFS. EITHER WAY,
WILL SEE AN IMPROVING TREND WITH DIMINISHING PRECIP DURING THE DAY
AS THE MOITURE PLUME MOVES OFF TO THE NORTHEAST. UPPER TROUGH MOVING
INTO THE GREAT LAKES WILL LEAD TO MORE SCATTERED VARIETY SHRA
WEDNESDAY AFTERNOON THRU THURSDAY. COOLING TEMPS ALOFT AND ENOUGH
INSTABILITY TO CONTINUE CHC POPS FOR SHRA AND TSRA.

&&

.AVIATION (26/18Z TO 27/18Z)...
RAIN...HEAVY AT TIMES...WITH EMBEDDED TRWS WILL CONT THRU THE PD.
THRU 00Z...XPCT MAINLY BRIEF DROPS INTO IFR CONDS AS THE PCPN
REMAINS SCT. LTR TNGTR AND EARLY ON WED...A BROAD AREA OF PCPN WILL
MOVE INTO THE AREA WITH A MORE STEADY AREA OF PCPN. CIGS AND VSBYS
SHD DROP INTO THE IFR RANGE AFT 06Z MOST STATIONS...AND LINGER THERE
UNTIL AT LEAST 12 TO 14Z WED.

MORFORD

&&

.LONG RANGE (THU NIGHT - MONDAY)...

FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND
ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE
TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGGINNING OF THE
PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE
PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC
FOR POPS. MORFORD
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 UNTIL NOON EDT WEDNESDAY.
.PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL
NOON EDT WEDNESDAY.

&&
Hazardous weather outlook, Jun 27, 2:41 AM EST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 AM EDT TUE JUN 27 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
341 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION
THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE
TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND
TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT
FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING
MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM
WGUS61 FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF
HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER.

PB

In the hours before

Local storm report, Jun 27, 6:15 PM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      WYALUSING               41.67N 76.26W
06/27/2006                   BRADFORD           PA   LAW ENFORCEMENT

            ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
            RAINFALL

0445 AM     FLASH FLOOD      VESTAL                  42.08N 76.05W
06/27/2006                   BROOME             NY   COUNTY OFFICIAL

            COUNTY-WIDE STREET FLOODING

0445 AM     FLASH FLOOD      CORTLAND                42.60N 76.18W
06/27/2006                   CORTLAND           NY   COUNTY OFFICIAL

            COUNTY-WIDE STREET FLOODING

0448 AM     FLASH FLOOD      LITTLE MEADOWS          41.99N 76.13W
06/27/2006                   SUSQUEHANNA        PA   COUNTY OFFICIAL

            BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
            ENTERING HOMES.

0535 AM     FLASH FLOOD      CHITTENANGO             43.05N 75.87W
06/27/2006                   MADISON            NY   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
            COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
            DUE TO HIGH WATER.

0710 AM     FLASH FLOOD      HANCOCK                 41.95N 75.28W
06/27/2006                   DELAWARE           NY   LAW ENFORCEMENT

            ALL ROADS CLOSED IN THE TOWN

0710 AM     FLASH FLOOD      COLCHESTER              42.17N 75.08W
06/27/2006                   DELAWARE           NY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING

0810 AM     FLASH FLOOD      NESCOPECK               41.05N 76.21W
06/27/2006                   LUZERNE            PA   TRAINED SPOTTER

            ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
            CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
            ROADS FLOODED THROUGHOUT THE COUNTY.

0145 PM     FLASH FLOOD      WALTON                  42.17N 75.13W
06/27/2006                   DELAWARE           NY   CO-OP OBSERVER

            MOST OF TOWN UNDER WATER.

0300 PM     FLASH FLOOD      ONEONTA                 42.45N 75.07W
06/27/2006                   OTSEGO             NY   AMATEUR RADIO

            ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING.

0310 PM     FLASH FLOOD      OWEGO                   42.10N 76.26W
06/27/2006                   TIOGA              NY   AMATEUR RADIO

            BUSINESSES FLOODED DOWNTOWN.

0400 PM     FLASH FLOOD      BATH                    42.34N 77.32W
06/27/2006                   STEUBEN            NY   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING.

0415 PM     FLASH FLOOD      MECKLENBURG             42.47N 76.70W
06/27/2006                   SCHUYLER           NY   LAW ENFORCEMENT

            1.10 INCHES IN 10 MINUTES. ROADS CLOSED AND DRIVEWAY
            WASHOUTS.

0530 PM     FLASH FLOOD      LANESBORO               41.96N 75.58W
06/27/2006                   SUSQUEHANNA        PA   EMERGENCY MNGR

            HOUSES UNDER WATER. RESIDENTS BEING EVACUATED.

0530 PM     FLASH FLOOD      FREETOWN CORNERS        42.52N 76.03W
06/27/2006                   CORTLAND           NY   AMATEUR RADIO

            ROUTES 11 AND 41 CLOSED. ALSO FLOODING IN SOLON.

0530 PM     FLASH FLOOD      WAVERLY                 42.01N 76.54W
06/27/2006                   TIOGA              NY   LAW ENFORCEMENT

            FIRST FLOOR OF HOUSES UNDER WATER. ALSO MAJOR FLOODING IN
            CAMPBELL. 1 INCH OF RAIN IN 30 MINUTES IN TIOGA TERRACE.

0530 PM     FLASH FLOOD      CAROLINE                42.38N 76.30W
06/27/2006                   TOMPKINS           NY   LAW ENFORCEMENT

            BRIDGE WASHED OUT. ROADS CLOSED.

0550 PM     FLASH FLOOD      WYALUSING               41.67N 76.26W
06/27/2006                   BRADFORD           PA   AMATEUR RADIO

            NUMEROUS ROADS FLOODED OR WASHED OUT IN EASTERN BRADFORD
            COUNTY.

0600 PM     FLASH FLOOD      NORWICH                 42.53N 75.52W
06/27/2006                   CHENANGO           NY   LAW ENFORCEMENT

            COUNTYWIDE REPORTS OF HOUSES AND ROADS FLOODED

0615 PM     FLASH FLOOD      UNION CENTER            42.15N 76.07W
06/27/2006                   BROOME             NY   AMATEUR RADIO

            ROUTE 26 CLOSED DUE TO FLOODING.

0615 PM     FLASH FLOOD      HARFORD                 41.78N 75.70W
06/27/2006                   SUSQUEHANNA        PA   TRAINED SPOTTER

            ROAD WASHOUTS. 1 INCH IN 15 MINUTES.

&&

MJC
Local storm report, Jun 27, 6:38 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
738 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      ROME                    43.23N 75.49W
06/27/2006                   ONEIDA             NY   LAW ENFORCEMENT

            ROAD WASHOUTS ACROSS THE COUNTY.

&&

MJC
Local storm report, Jun 27, 9:12 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      WYALUSING               41.67N 76.26W
06/27/2006                   BRADFORD           PA   LAW ENFORCEMENT

            ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
            RAINFALL

0445 AM     FLASH FLOOD      CORTLAND                42.60N 76.18W
06/27/2006                   CORTLAND           NY   COUNTY OFFICIAL

            COUNTY-WIDE STREET FLOODING

0445 AM     FLASH FLOOD      VESTAL                  42.08N 76.05W
06/27/2006                   BROOME             NY   COUNTY OFFICIAL

            COUNTY-WIDE STREET FLOODING

0448 AM     FLASH FLOOD      LITTLE MEADOWS          41.99N 76.13W
06/27/2006                   SUSQUEHANNA        PA   COUNTY OFFICIAL

            BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
            ENTERING HOMES.

0535 AM     FLASH FLOOD      CHITTENANGO             43.05N 75.87W
06/27/2006                   MADISON            NY   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
            COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
            DUE TO HIGH WATER.

0710 AM     FLASH FLOOD      COLCHESTER              42.17N 75.08W
06/27/2006                   DELAWARE           NY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING

0710 AM     FLASH FLOOD      HANCOCK                 41.95N 75.28W
06/27/2006                   DELAWARE           NY   LAW ENFORCEMENT

            ALL ROADS CLOSED IN THE TOWN

0810 AM     FLASH FLOOD      NESCOPECK               41.05N 76.21W
06/27/2006                   LUZERNE            PA   TRAINED SPOTTER

            ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
            CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
            ROADS FLOODED THROUGHOUT THE COUNTY.

0145 PM     FLASH FLOOD      WALTON                  42.17N 75.13W
06/27/2006                   DELAWARE           NY   CO-OP OBSERVER

            MOST OF TOWN UNDER WATER.

0300 PM     FLASH FLOOD      ONEONTA                 42.45N 75.07W
06/27/2006                   OTSEGO             NY   AMATEUR RADIO

            ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING.

0310 PM     FLASH FLOOD      OWEGO                   42.10N 76.26W
06/27/2006                   TIOGA              NY   AMATEUR RADIO

            BUSINESSES FLOODED DOWNTOWN.

0400 PM     FLASH FLOOD      BATH                    42.34N 77.32W
06/27/2006                   STEUBEN            NY   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING.

0415 PM     FLASH FLOOD      MECKLENBURG             42.47N 76.70W
06/27/2006                   SCHUYLER           NY   LAW ENFORCEMENT

            1.10 INCHES IN 10 MINUTES. ROADS CLOSED AND DRIVEWAY
            WASHOUTS.

0530 PM     FLASH FLOOD      CAROLINE                42.38N 76.30W
06/27/2006                   TOMPKINS           NY   LAW ENFORCEMENT

            BRIDGE WASHED OUT. ROADS CLOSED.

0530 PM     FLASH FLOOD      WAVERLY                 42.01N 76.54W
06/27/2006                   TIOGA              NY   LAW ENFORCEMENT

            FIRST FLOOR OF HOUSES UNDER WATER. ALSO MAJOR FLOODING IN
            CAMPBELL. 1 INCH OF RAIN IN 30 MINUTES IN TIOGA TERRACE.

0530 PM     FLASH FLOOD      FREETOWN CORNERS        42.52N 76.03W
06/27/2006                   CORTLAND           NY   AMATEUR RADIO

            ROUTES 11 AND 41 CLOSED. ALSO FLOODING IN SOLON.

0530 PM     FLASH FLOOD      LANESBORO               41.96N 75.58W
06/27/2006                   SUSQUEHANNA        PA   EMERGENCY MNGR

            HOUSES UNDER WATER. RESIDENTS BEING EVACUATED.

0550 PM     FLASH FLOOD      WYALUSING               41.67N 76.26W
06/27/2006                   BRADFORD           PA   AMATEUR RADIO

            NUMEROUS ROADS FLOODED OR WASHED OUT IN EASTERN BRADFORD
            COUNTY.

0600 PM     FLASH FLOOD      NORWICH                 42.53N 75.52W
06/27/2006                   CHENANGO           NY   LAW ENFORCEMENT

            COUNTYWIDE REPORTS OF HOUSES AND ROADS FLOODED

0615 PM     FLASH FLOOD      HARFORD                 41.78N 75.70W
06/27/2006                   SUSQUEHANNA        PA   TRAINED SPOTTER

            ROAD WASHOUTS. 1 INCH IN 15 MINUTES.

0615 PM     FLASH FLOOD      UNION CENTER            42.15N 76.07W
06/27/2006                   BROOME             NY   AMATEUR RADIO

            ROUTE 26 CLOSED DUE TO FLOODING.

0730 PM     FLASH FLOOD      ROME                    43.23N 75.49W
06/27/2006                   ONEIDA             NY   LAW ENFORCEMENT

            ROAD WASHOUTS ACROSS THE COUNTY.

0840 PM     FLASH FLOOD      FACTORYVILLE            41.56N 75.78W
06/27/2006                   WYOMING            PA   TRAINED SPOTTER

            TUNKHANNOCK CREEK FLOODING LOCAL PARK.

&&

MJC
Local storm report, Jun 27, 9:18 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      NESCOPECK               41.05N 76.21W
06/27/2006                   LUZERNE            PA   TRAINED SPOTTER

            NUMEROUS ROAD WASHOUTS IN THE TOWNSHIP. NESCOPEK CREEK
            HHAS RISEN TO THE BOTTOM OF THE ROUTE 93 BRIDGE.

&&

MJC
Local storm report, Jun 27, 10:28 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1128 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      NORWICH                 42.53N 75.52W
06/27/2006                   CHENANGO           NY   LAW ENFORCEMENT

            CANASAWACTA CREEK HAS FLOODED THE WEST SIDE OF THE CITY.
            RESIDENTS BEING EVACUATED.

&&

MJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wyoming

When
June 27, 11:53 PM EST to June 30, 11:59 PM EST
Where
Wyoming County, Meshoppen
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.518, -76.016 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516328.